Bit of help

Hello you! I am a bit confused with this forum as I don't know whether to post on week 1, week 2 or even week 3. Today is my day number 16 since I started taking Zyban and day number 7 since I had my last ciggie (last sunday). Can anyone tell me if I am on week 1, 2 or 3???

I went to my GP and he gave me Zyban with no questions asked, I have felt fine other than 1000s side effects but I can cope with them anyway, apart from last Friday where I almost fainted in town and had to get someone to call my partner so he could come and pick me up. I do feel very dizzy most of the time.

I have high blood pressure and I am on medication but since my GP didn't tell me anything about Zyban, I thought it would be ok.

However, I am going to see my GP tomorrow again to explain the dizziness and feeling of fainting and nausea and the headaches and the ear ringing and the no sleeping and etc, etc. see what happens, he might take me off medication. Will keep you posted.

5 Replies

  • Hey Lolito, I am new to this forum and I am not the person to make decisions , but if it was me I would call today day 7. I have taken zyban in the past and it did not give me any adverse side effects (including stopping smoking.) You mentioned sleep problems. From what I have read about the chemical side of quitting the sleep pattern is disturbed. I know I had a period that sleeping actually became a problem. It never was in the past. However, I now sleep fine again. It is just your body getting over nicotine addiction. Hang in there.

  • Welcome Lolito,

    I think you can lay claim to week 2 if you've been off the cigs for 7 days. It's a crazy old system on these boards and most of us had to ask where we should post. As if stopping smoking wasn't enough to contend with :rolleyes:

    You do seem to have a lot of issues going on there and it would be best if you did talk to your medical adviser. We aren't qualified to assist in that area.

    As Stumpsounder has mentioned sleep can be an issue. Most of us do have disruption at some level. That does balance out most of the concerns do and you'll also find that out as you go through this transition.

    Main thing though is to get some time with your GP and a bit of old fashioned plain talking to put your mind at rest. Then you can moved forward again. It can be difficult at first but take my word for it, 99% get into a good place in becoming non smokers. The odds are in your favour :cool:


  • you may need to find something else with less side effects.

    Hey, that's an excellent observation. Does it come free with the advertising in the 'Michelle' link in your name? Maybe a blog but you are advertising....tut.

  • Hi Lolito :)

    Well done on day 7 smoke free so you should be in week 2 but it doesn't really matter where you post we'll help you anyway

    With all those side effects definately talk to your GP about the Zyban and whether it could be that causing you to feel faint and dizzy

    Lots of us get sleep problems early in a quit and also some light headedness but it passes quickly in most cases

    Below is my standard welcome and advice post which I try and give all new members

    Welcome to the forum and well done on the decision to quit possibly one of the most important you will ever make and you will be losing nothing but you will regain control of your life and that has to be good

    You will find all the help and support you need on here as we all help each other just like a family we are here for you every step of the way cheering the good days and sympathising with the bad but the good far outweigh the bad

    Read the posts on here you will find a lot of tips and advice and in the

    signatures of a lot you will find links to other sites just click on them Here

    are 2 I find very good to start you off and Read,read and then read some more as the more you read and learn about why you smoked and about your addiction the easier your quit will be

    This link is good for the psychological part of quitting

    Post often to let us know how you're doing, to rant, rave have a moan whatever you like pretty much anything goes on here OK



  • me again

    hello! I am back from GP. He said that I should have not been given Zyban to begin with but Champix (my surgery got 3 gps and everytime I go I see someone different), but since I am taking Zyban he thought it would be wiser to keep with it.

    I am on one tablet, as he agrees with me, I am not smoking and I don't have cravings, so no need to take 2 tablets if I am ok with just one. However if I keep having those fainting episodes and dizziness, he told me to go back and he will change the Zyban for Champix.

    Funnily enough, he said that I could stop taking Zyban one day and take Champix the next day, odd I think, I thought I would have to start the course again.

    Other than that, it is day number 8 and counting, so off I go to Week 2....!!!

You may also like...